Alert archive / Alabama / Flash Flood Warnings in 2015

Flash Flood Warning 25, NWS Birmingham, AL

December 25, 2015Fayette County, Lamar County, Walker County, Alabama

NWS Birmingham, AL issued this flash flood warning at Dec 25, 2015, 2:50 PM CST for Fayette County, Lamar County, Walker County, Alabama. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2015, 2:50 PM CST (20:50 UTC)
Expired
Dec 25, 2015, 7:45 PM CST
In force
5 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, AL, Lamar County, AL, Walker County, AL

The radar

The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 3:05 PM CSTFLASH FLOODSulligent, ALWATER OVER PORTIONS OF RIVER ROAD IN NORTHERN LAMAR COUNTY.
Dec 25, 3:07 PM CSTFLASH FLOODVernon, ALWATER CROSSING PORTIONS OF HIGHWAY 18 NEAR VERNON.
Dec 25, 4:00 PM CSTFLASH FLOODSulligent, ALSULLIGENT POLICE DEPARTMENT REPORTS PORTIONS OF RIVER ROAD AND HIGHWAY 17 FLOODED.
Dec 25, 5:00 PM CSTFLASH FLOOD3 S Lupton, ALJONES ROAD FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WGUS54 KBMX 252050
FFWBMX
ALC057-075-127-260145-
/O.NEW.KBMX.FF.W.0025.151225T2050Z-151226T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  WALKER COUNTY IN CENTRAL ALABAMA...

* UNTIL 745 PM CST
    
* AT 249 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
  EXPECTED TO BEGIN SHORTLY. RAIN AMOUNTS MAY BE UP TO 4 INCHES IN A
  SHORT PERIOD OF TIME.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JASPER...WINFIELD...FAYETTE...CORDOVA...CARBON HILL...VERNON...
  SULLIGENT...MILLPORT...BERRY...PARRISH...OAKMAN...GLEN ALLEN...
  KENNEDY...DETROIT...KANSAS...NAUVOO...BELK...BEAVERTON...GU-WIN AND
  ELDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
      3392 8795 3391 8764 3400 8764 3399 8715
      3396 8713 3396 8711 3361 8716 3360 8737
      3361 8763 3358 8763 3354 8827

$$

75

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 1:30 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 25, 1:30 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST FRI DEC 25 2015

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

WIDESPREAD FLOODING CONTINUES ACROSS THE NORTHERN THIRD OF THE
STATE...WITH MORE HEAVY RAIN ANTICIPATED THROUGH THE EVENING.  THE
STALLED BOUNDARY CAUSING ALL THE TROUBLE IS JUST NOT WILLING TO LIFT
OUT TO THE NORTH AT THIS POINT.  MOST MODEL GUIDANCE IS LIFTING IT
OUT WAY TOO QUICKLY IN RESPONSE TO THE AMPLIFIED SYSTEM THAT IS SET
TO DIG SOUTHEAST LATER TONIGHT.  MEANWHILE...PW VALUES NEAR TWO
INCHES...70S DEWPOINTS...AND TEMPERATURES SOME 20 TO 30 DEGREES
ABOVE NORMAL KEEP FEEDING THIS MONSTER. INSTABILITY VALUES REMAIN
HIGH...AGGRAVATING THE SITUATION WITH PROLONGED...TRAINING
THUNDERSTORMS.  I WOULD EXPECT SEVERAL MORE INCHES OF RAIN BEFORE
THE DEEP LAYER RIDGING TO OUR SOUTH AND EAST WINS OUT AND THIS
BOUNDARY FINALLY LIFTS OUT TO NORTH.  THE SHEAR HAS CONTINUED TO
DWINDLE OVER TIME...KEEPING THE THREAT OF TORNADOES AND WIDESPREAD
DAMAGING WINDS TO A MINIMUM.

THROUGH THE EVENING AND OVERNIGHT HOURS...PLEASE REMAIN VIGILANT AND
SEEK HIGHER GROUND.  THIS AN EMERGENCY SITUATION. FLOODING KILLS
MORE PEOPLE THAN ANY OTHER SEVERE WEATHER THREAT!  TAKE IT SERIOUSLY
IF YOU LIVE IN ANY AREA NORTH OF INTERSTATE 59!

17/KLAWS

&&

.AVIATION...
18Z TAF DISCUSSION.

FRONTAL BOUNDARY JUST TO OUR NORTH WILL KEEP CONDITIONS WARM AND
MOIST ACROSS CENTRAL ALABAMA. SCATTERED TO WIDESPREAD RAIN...AND
EMBEDDED STORMS...WILL PERSIST THIS PERIOD WITH THE BEST COVERAGE
NORTH OF THE NORTHERN TAF SITES. WINDS TODAY COULD GUST UP TO 20
KTS OUT OF THE SOUTH. CIGS SHOULD REMAIN GENERALLY MVFR...WITH
SOME VARIABILITY INTO VFR POSSIBLE...THRU THE REMAINDER OF THE
DAYLIGHT HOURS.

ABUNDANT LOW LEVEL MOISTURE AND ISENTROPIC UPGLIDE SHOULD BRING
CIGS BACK INTO THE IFR CATEGORY OVERNIGHT. CONFIDENCE IS LOW IN
THE VIS FORECAST AS SOME PATCHY DENSE FOG COULD BE POSSIBLE IF
WINDS BECOME LIGHT/CALM. AT THIS TIME...THE BEST CHANCE OF THIS
OCCURRING WOULD BE ACROSS THE SOUTH SO WILL LEAVE A TEMPO IN NEAR
SUNRISE FOR NOW.

19

&&

.FIRE WEATHER...

THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS
CENTRAL ALABAMA THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     75  66  74  63  73 / 100 100  20  20  30
ANNISTON    77  68  75  64  74 / 100  80  20  20  30
BIRMINGHAM  74  69  76  65  75 / 100  90  20  30  30
TUSCALOOSA  77  70  77  67  76 /  90  80  20  30  30
CALERA      75  68  76  65  75 / 100  50  20  20  20
AUBURN      76  65  75  64  74 /  20  20  10  10  20
MONTGOMERY  80  67  79  63  78 /  20  20  10  20  20
TROY        79  67  79  63  77 /  20  10  10  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE...
CHILTON...CLAY...CLEBURNE...COOSA...ETOWAH...FAYETTE...
JEFFERSON...LAMAR...MARION...PICKENS...RANDOLPH...SHELBY...ST.
CLAIR...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Dec 25, 1:39 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CST FRI DEC 25 2015

ALZ011>015-017>050-262245-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
139 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THROUGH THE OVERNIGHT.

FLASH FLOODING WILL REMAIN A CONCERN FOR AREAS NEAR AND NORTH OF A
LINE FROM ALICEVILLE TO ALABASTER TO HEFLIN. RAIN AMOUNTS OF 6 OR
MORE INCHES ARE POSSIBLE THROUGH 9 PM. THESE AMOUNTS WILL PRODUCE
DANGEROUS FLASH FLOODING.

A RIVER FLOODING THREAT ALSO EXISTS ALONG THE TALLAPOOSA AND
ALABAMA RIVER BASINS...WITH SEVERAL LOCATIONS RISING INTO CAUTION
OR FLOOD STAGE.

THUNDERSTORMS IN THE SAME ARE AS THE HEAVIER RAIN MAY BECOME
STRONG TO SEVERE AT TIMES. THE MAIN THREAT WILL BE STRAIGHT LINE
WINDS WITH A LESSER HAIL THREAT. THE TORNADO THREAT IS LOW BUT NOT
ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIVER FLOODING WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY ALONG
PORTIONS OF THE ALABAMA AND TALLAPOOSA RIVER BASINS DUE TO RECENT
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY AT TIMES THROUGH 9 PM.

In the hours before

Local storm report, Dec 25, 1:44 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TORNADO          3 SSE SPRING HILL       32.04N 85.32W
12/24/2015                   BARBOUR            AL   NWS EMPLOYEE

            TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
            DATA.

0429 AM     TORNADO          1 SSE BOOT HILL         31.86N 85.63W
12/24/2015                   BARBOUR            AL   NWS EMPLOYEE

            TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
            DATA.

0515 AM     HEAVY RAIN       CLAYTON                 31.88N 85.45W
12/24/2015  E0.00 INCH       BARBOUR            AL   EMERGENCY MNGR

            WATER ON HIGHWAY 239 AND ALONG JACK HIGHTOWER ROAD.

0745 AM     HEAVY RAIN       SSW FORT MITCHELL ACTIV 32.30N 85.02W
12/24/2015  E0.00 INCH       RUSSELL            AL   EMERGENCY MNGR

            MINOR FLOODING, STANDING WATER, BRADLEY ROAD NEAR HIGHWAY
            165.

0745 AM     FLASH FLOOD      3 SSE PICKETT           31.93N 85.61W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            WATER COVERING BRIDGE ON HIGHWAY 239 NEAR COUNTY ROAD 27.

0759 AM     FLASH FLOOD      4 WNW BOOT HILL         31.90N 85.70W
12/24/2015                   BULLOCK            AL   LAW ENFORCEMENT

            GROUND EROSION CAUSE BY FLOODING, SINKHOLE HAS FORMED ON
            AL29N JUST ACROSS PIKE/BULLOCK COUNTY LINE-REROUTING
            TRAFFIC

0819 AM     FLOOD            1 SSW COMER             32.03N 85.39W
12/24/2015                   BARBOUR            AL   PUBLIC

            WATER FLOWING ACROSS THE BRIDGE ON CR 49. ROAD IS
            IMPASSABLE. CORRECTED FOR LOCATION.

0830 AM     FLOOD            20 SW INVERNESS         31.81N 85.99W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            COUNTY ROAD 223 HAS FLOODED IN PIKE COUNTY, ROAD IS
            CONSIDERED IMPASSABLE

0832 AM     FLASH FLOOD      10 NW COMER             32.14N 85.50W
12/24/2015                   BULLOCK            AL   EMERGENCY MNGR

            US HWY 82 CLOSED DUE TO FLASH FLOODING ON THE COUNTY LINE
            BETWEEN PIKE AND BARBOUR, TRAFFIC BEING REROUTED

0921 AM     FLASH FLOOD      LANETT                  32.87N 85.21W
12/24/2015                   CHAMBERS           AL   EMERGENCY MNGR

            FLOODING HAS PRODUCED A GAS MAIN BREAK ON CHERRY STREET.
            HIGHWAY 29 IS IMPASSABLE AND CLOSED. SEVERAL OTHER LOCAL
            STREETS ARE FLOODED AND IMPASSABLE. CREEKS AND STREAMS
            ARE RUNNING OUT OF THEIR BANKS.

0924 AM     FLASH FLOOD      5 WSW BRUNDIDGE         31.70N 85.89W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            SEVERAL ROADS ARE FLOODED AND CLOSED. THESE INCLUDE CR
            6647, CR 6622 AND CR 3319.

0936 AM     FLASH FLOOD      4 N WEDOWEE             33.37N 85.49W
12/24/2015                   RANDOLPH           AL   EMERGENCY MNGR

            WATER HAS COME UP OVER THE OLD HIGHWAY 431 BRIDGE.
            HIGHWAY 48 HAS BEEN FLOODED AND WAS IMPASSABLE.

0936 AM     FLASH FLOOD      FOSTERS CROSS ROADS     33.42N 85.56W
12/24/2015                   RANDOLPH           AL   EMERGENCY MNGR

            CR 210 IS FLOODED AND CLOSED. CR 4801 HAS HAD A LARGE
            SECTION WASHED AWAY. CR 208 HAS HAD A LARGE SECTION
            WASHED AWAY. NUMEROUS OTHER COUNTY ROADS WERE FLOODED AND
            IMPASSABLE.

0940 AM     FLASH FLOOD      1 SSE WAUGH             32.35N 86.03W
12/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            ROAD WAS FLOODED AND IMPASSABLE BETWEEN WELCH POINT AND
            LUCAS POINT.

1000 AM     FLASH FLOOD      4 SSE WAUGH             32.31N 86.02W
12/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            WATER FLOWING ACROSS BRIDGE ON VAUGHN RD NEAR MARLER RD.
            TIME ESTIMATED BASED ON REPORT.

1008 AM     FLASH FLOOD      15 S MONTGOMERY         32.14N 86.28W
12/24/2015                   MONTGOMERY         AL   EMERGENCY MNGR

            US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
            DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT

1027 AM     TSTM WND GST     2 E OPELIKA             32.66N 85.34W
12/24/2015  E60.00 MPH       LEE                AL   TRAINED SPOTTER

            STRONG WIND GUSTS WERE REPORTED TO CAUSE BROKEN WINDOWS
            AND DOWNING OF TREES

1040 AM     FLASH FLOOD      2 NE AUBURN             32.61N 85.45W
12/24/2015                   LEE                AL   PUBLIC

            STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
            UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN

            AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.

1054 AM     FLOOD            LANETT                  32.87N 85.21W
12/24/2015                   CHAMBERS           AL   EMERGENCY MNGR

            US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
            IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
            REROUTED.

1058 AM     FLASH FLOOD      3 N BRUNDIDGE           31.76N 85.82W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            STATE ROAD 93 NEAR MP 3 HAS BEEN CLOSED DUE TO FLOODING.
            TRAFFIC BEING REROUTED

1100 AM     FLASH FLOOD      3 ESE NOTASULGA         32.55N 85.63W
12/24/2015                   MACON              AL   PUBLIC

            SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
            WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
            WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
            ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
            LOCATIONS.

1103 AM     FLOOD            10 S SEALE              32.15N 85.17W
12/24/2015                   RUSSELL            AL   EMERGENCY MNGR

            SEVERE FLOODING IN RUSSELL COUNTY ON LAKEVIEW ROAD,
            SEVERAL PEOPLE ARE TRAPPED, EMERGENCY RESPONDERS ARE
            ASSISTING.

1115 AM     FLOOD            15 S SEALE              32.08N 85.17W
12/24/2015                   RUSSELL            AL   EMERGENCY MNGR

            WATER HAS SPREAD IN RUSSELL COUNTY FROM THE SEVERE
            FLOODING, 2 HUNTERS ARE TRAPPED. RESPONDERS ARE
            ASSISTING.

1126 AM     FLASH FLOOD      BLUE SPRINGS            31.66N 85.50W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            THE SPRING AT BLUE SPRINGS STATE PARK HAS EXCESSIVE
            OUTPUT AND HAS FLOODED THE PARK. THE PARK HAS BEEN
            CLOSED.

1133 AM     FLOOD            AUBURN                  32.59N 85.48W
12/24/2015                   LEE                AL   EMERGENCY MNGR

            SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
            ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
            TURK ROAD ARE CLOSED.

0102 PM     FLASH FLOOD      BRUNDIDGE               31.72N 85.82W
12/24/2015                   PIKE               AL   EMERGENCY MNGR

            ROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN
            BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE
            COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY
            93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND
            3326. PIKE COUNTY ROADS 3316, 3325, 4419, 4427, 6643 AND
            5511 ARE FLOODED IN SPOTS.

0500 PM     FLASH FLOOD      AUBURN                  32.59N 85.48W
12/24/2015                   LEE                AL   PUBLIC

            NUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN.
            WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR
            THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND
            OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER
            ENGULFING VEHICLES

0750 PM     FLASH FLOOD      PHENIX CITY             32.47N 85.01W
12/24/2015                   RUSSELL            AL   PUBLIC

            REPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY.

0810 PM     FLASH FLOOD      CLAYTON                 31.88N 85.45W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
            FLOODING IN BARBOUR COUNTY.

0827 PM     FLASH FLOOD      5 SE MONTICELLO         31.78N 85.71W
12/24/2015                   PIKE               AL   DEPT OF HIGHWAYS

            STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
            BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.

0928 PM     FLASH FLOOD      1 NW CLAYTON            31.89N 85.46W
12/24/2015                   BARBOUR            AL   EMERGENCY MNGR

            TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
            CORRECTED TIME.

0250 AM     FLASH FLOOD      4 SSE SANTUCK           32.58N 86.09W
12/25/2015                   ELMORE             AL   PUBLIC

            OVER 6 INCHES OF FLOWING WATER ON THE ROAD AT TALLASSEE
            HIGHWAY AND HAYNES ROAD.

0723 AM     FLOOD            COLUMBIANA              33.18N 86.60W
12/25/2015                   SHELBY             AL   AMATEUR RADIO

            NUMEROUS FLOOD REPORTS IN SHELBY COUNTY, HWY 47, HWY 45,
            CR 47, HERITAGE ROAD, AND WEST COLLEGE ST. ROADS ARE
            COVERED WITH WATER AND DOUBLE WIDE TRAILERS ARE BEGINNING
            TO FLOAT.

0729 AM     FLASH FLOOD      TALLADEGA               33.43N 86.10W
12/25/2015                   TALLADEGA          AL   PUBLIC

            WATER COMPLETELY COVERING WEST RENFROE RD AT THE RENFROE
            ECONOMY MINI STORAGE ROAD IMPASSABLE

0730 AM     FLOOD            COLUMBIANA              33.18N 86.60W
12/25/2015                   SHELBY             AL   PUBLIC

            SIGNIFICANT FLOODING IN THE CITY OF COLUMBIANA WITH WATER
            ON HWY 28 AND WATER REACHINGTHE BRIDGE ON HWY 77

0754 AM     FLOOD            ARITON                  31.60N 85.72W
12/25/2015                   DALE               AL   EMERGENCY MNGR

            US 231/AL 53 AT PEA RIVER BRIDGE IS FLOODED

0815 AM     FLASH FLOOD      4 ESE COLUMBIANA        33.15N 86.54W
12/25/2015                   SHELBY             AL   PUBLIC

            CR 77 AND HORTON ROAD HAVE BEEN CLOSED TO COLUMBIANA.
            SEVERAL PEOPLE HAVE BEEN TRAPPED IN THEIR HOUSES

0845 AM     FLASH FLOOD      COLUMBIANA              33.18N 86.60W
12/25/2015                   SHELBY             AL   PUBLIC

            LANDSLIDE DUE TO HEAVY RAINFALL AND FLASH FLOODING ON HWY
            30. ROAD IS IMPASSABLE

0845 AM     FLOOD            10 N LADONIA            32.61N 85.09W
12/25/2015                   LEE                AL   EMERGENCY MNGR

            10 PEOPLE WERE TRAPPED ON AN ISLAND ON THE CHATTAHOOCHE
            AT SMITHS STATION DUE TO FLOODING, ALL 3 HOMES WERE
            DESTROYED

0900 AM     HEAVY RAIN       HALEYVILLE              34.24N 87.62W
12/25/2015  E1.24 INCH       WINSTON            AL   PUBLIC

            LOW WATER CROSSINGS FLOODED. 1-1.24 INCHES REPORTED OVER
            30 MIN PERIOD

0958 AM     FLOOD            MONTGOMERY              32.35N 86.28W
12/25/2015                   MONTGOMERY         AL   EMERGENCY MNGR

            14 HOMES FLOODED WITHIN CITY LIMITS, NO FATALITIES, NO
            INJURIES REPORTED

1010 AM     FLASH FLOOD      CLANTON                 32.84N 86.63W
12/25/2015                   CHILTON            AL   LAW ENFORCEMENT

            NUMBER 1 AL HWY AND NUMBER 145 COUNTY ROADS ARE FLOODING
            DUE TO HEAVY RAINFALL

1015 AM     FLOOD            TUSKEGEE                32.44N 85.71W
12/25/2015                   MACON              AL   EMERGENCY MNGR

            MACON COUNTY COMMISSION REPORTED 7-8 BRIDGES OVER PAVED
            COUNTY ROADS HAVE BEEN COMPLETELY WASHED OUT

1025 AM     FLASH FLOOD      HACKLEBURG              34.25N 87.83W
12/25/2015                   MARION             AL   EMERGENCY MNGR

            CULVERT WASHED OUT ON CO HWY 165 AND CO HWY 350

1230 PM     FLASH FLOOD      4 S BEXAR               34.14N 88.14W
12/25/2015                   MARION             AL   PUBLIC

            WATER FLOWING ACROSS CR 13. ROAD IS IMPASSABLE.

1240 PM     HEAVY RAIN       HAMILTON                34.14N 87.98W
12/25/2015  M4.00 INCH       MARION             AL   FIRE DEPT/RESCUE

            RAINFALL SINCE MIDNIGHT LOCAL TIME.

1250 PM     FLASH FLOOD      HACKLEBURG              34.27N 87.83W
12/25/2015                   MARION             AL   EMERGENCY MNGR

            MARION COUNTY ROADS 165, 350, 98, 42, 154, UNION HILL
            CEMETERY ROAD, INDIAN MOUND ROAD, OLD IVY TRAIL, COTTON
            GIN ROAD, ACADEMY DRIVE AND BOARD TREE ROAD CLOSED IN
            SPOTS CLOSED DUE TO FLOODING.

1250 PM     HEAVY RAIN       4 WSW HAMILTON          34.12N 88.04W
12/25/2015  M2.93 INCH       MARION             AL   AMATEUR RADIO

            RAINFALL SINCE MIDNIGHT LOCAL TIME.

1255 PM     HEAVY RAIN       UNION GROVE             32.98N 86.68W
12/25/2015  M3.90 INCH       CHILTON            AL   COCORAHS

            STORM TOTAL RAINFALL 12/21-12/25.

0100 PM     FLASH FLOOD      STRAWBERRY              34.25N 86.49W
12/25/2015                   BLOUNT             AL   DEPT OF HIGHWAYS

            U.S. 231 CLOSED AT STRAWBERRY BRIDGE ALONG BLOUNT AND
            CULLMAN COUNTY LINE, WATER OVER BRIDGE.

0113 PM     FLASH FLOOD      1 NW CLAYTON            31.89N 85.46W
12/25/2015                   BARBOUR            AL   DEPT OF HIGHWAYS

            ALABAMA HIGHWAY 51 CLOSED DUE TO DAMAGE FROM FLOODING
            BETWEEN MILE MARKERS 50.4 AND 51.2.

0120 PM     FLASH FLOOD      COMER                   32.03N 85.38W
12/25/2015                   BARBOUR            AL   DEPT OF HIGHWAYS

            U.S. HIGHWAY 82 EASTBOUND CLOSED FOR REPAIRS DUE TO
            FLOODING BETWEEN MILE MARKERS 220 AND 221.

&&

TGOGGINS
Local storm report, Dec 25, 1:54 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      5 NNW WESTON            34.24N 88.06W
12/25/2015                   MARION             AL   PUBLIC

            REPORT VIA SOCIAL MEDIA OF PORTIONS OF DOWNS RD AND
            SEVERAL NEARBY ROADS FLOODED. TIME ESTIMATED.

&&

TGOGGINS
Local storm report, Dec 25, 2:20 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      HALEYVILLE              34.24N 87.62W
12/25/2015                   WINSTON            AL   LAW ENFORCEMENT

            STATE HIGHWAY 13 FLOODED IN WINSTON COUNTY, COUNTY ROAD
            30 WASHED OUT IN WINSTON COUNTY, COUNTY ROAD 54 WASHED
            OUT IN WINSTON COUNTY. LITTLEVILLE ROAD AND CHICKAKEE
            ROAD FLOODED IN WINSTON COUNTY, COUNTY ROAD 99 FLOODED IN
            MARION COUNTY.

&&

JH
Special weather statement, Dec 25, 2:28 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CST FRI DEC 25 2015

ALZ018-020-252100-
CHEROKEE AL-ETOWAH AL-
228 PM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE AND
NORTHEASTERN ETOWAH COUNTIES UNTIL 300 PM CST...

AT 228 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NOCCALULA FALLS...OR NEAR GADSDEN...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...HOKES BLUFF...CENTRE...ATTALLA...GLENCOE...
LEESBURG...REECE CITY...SAND ROCK...BALL FLAT...TENNALA...GADSDEN
MALL...TABOR ROAD...NOCCALULA FALLS...CHEROKEE ROCK VILLAGE...
BALLPLAY...SLACKLAND...WESTERN WEISS LAKE...RIDGEVILLE AND GADSDEN
STEAM PLANT.

THIS INCLUDES INTERSTATE 59 BETWEEN MILE MARKERS 181 AND 188.

LAT...LON 3401 8560 3394 8611 3412 8616 3420 8591
      3420 8584 3422 8584 3427 8569
TIME...MOT...LOC 2028Z 254DEG 30KT 3405 8605

75
Local storm report, Dec 25, 2:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FLASH FLOOD      HAMILTON                34.14N 87.98W
12/25/2015                   MARION             AL   EMERGENCY MNGR

            PORTIONS OF TIDWELL ROAD, COUNTY ROAD 35, COUNTY ROAD
            1650, COUNTY ROAD 97 AND JOHNSON ROAD CLOSED DUE TO
            FLOODING.

&&

JH
Local storm report, Dec 25, 2:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       HAMILTON                34.14N 87.98W
12/25/2015  M6.28 INCH       MARION             AL   FIRE DEPT/RESCUE

            RAINFALL SINCE MIDNIGHT LOCAL TIME. UPDATED REPORT.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:03 PM CSTSpecial Weather StatementBMXSumter27 min
Dec 24, 8:31 PM CSTSpecial Weather StatementBMXGreene, Sumter29 min
Dec 24, 9:57 PM CSTFlash Flood WarningBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Dec 25, 12:56 AM CSTAreal Flood WarningBMXBarbour, Bullock, Macon, Pike, Russell12 hr
Dec 25, 1:08 AM CSTFlash Flood WarningBMXChambers, Chilton, Coosa, Elmore, Lee, Tallapoosa6 hr
Dec 25, 1:15 AM CSTFlash Flood WarningBMXAutauga, Dallas, Lowndes, Montgomery6 hr
Dec 25, 4:24 AM CSTFlash Flood WatchBMXBibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more17 hr
Dec 25, 7:14 AM CSTAreal Flood WarningBMXChambers, Elmore, Lee, Montgomery, Tallapoosa2 hr
Dec 25, 7:21 AM CSTFlash Flood WarningBMXChilton, Shelby, Talladega3 hr
Dec 25, 7:40 AM CSTSpecial Weather StatementBMXMarion50 min
Dec 25, 7:48 AM CSTSevere Thunderstorm WarningBMXLamar, Marion, Winston42 min
Dec 25, 8:35 AM CSTSpecial Weather StatementBMXWinston40 min
Dec 25, 9:17 AM CSTAreal Flood AdvisoryBMXLamar, Marion, Winston3 hr
Dec 25, 9:40 AM CSTAreal Flood AdvisoryBMXWinston3 hr
Dec 25, 9:42 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery11 days
Dec 25, 9:42 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes8 days
Dec 25, 9:42 AM CSTRiver Flood WarningBMXDallas9 days
Dec 25, 10:30 AM CSTFlash Flood Warning EmergencyBMXMarion, Winston9 hr
Dec 25, 11:51 AM CSTAreal Flood AdvisoryBMXBlount3 hr
Dec 25, 12:36 PM CSTFlash Flood WarningBMXBlount3 hr
Dec 25, 12:43 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker3 hr
Dec 25, 2:28 PM CSTSpecial Weather StatementBMXCherokee, Etowah32 min
Dec 25, 3:04 PM CSTAreal Flood AdvisoryBMXBlount, Cherokee, Etowah, Jefferson, St. Clair, Walker3 hr
Dec 25, 3:13 PM CSTSpecial Weather StatementBMXFayette47 min
Dec 25, 3:31 PM CSTSpecial Weather StatementBMXPerry44 min
Dec 25, 3:35 PM CSTTornado WarningBMXTuscaloosa25 min
Dec 25, 3:49 PM CSTFlash Flood WarningBMXBlount8 hr
Dec 25, 4:24 PM CSTTornado WarningBMXJefferson36 min
Dec 25, 4:28 PM CSTFlash Flood WarningBMXBlount, Jefferson, St. Clair, Walker3 hr
Dec 25, 4:55 PM CSTTornado WarningBMXJefferson50 min
Dec 25, 5:25 PM CSTTornado WarningBMXBibb, Chilton21 min
Dec 25, 5:44 PM CSTFlash Flood WarningBMXFayette, Jefferson, Tuscaloosa, Walker3 hr

Nearby

Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.